MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229506
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the tiroidectomia bilateral surgery started with the right vocal cord electrode with no response.It marked x on the electrode check.The endotracheal tube was moved and obtained a signal.Then, surgeon stimulated directly on the nerve and the equipment indicated that there was no nerve.Surgeon was sure it was in the nerve, so had a competitor product brought in, which finally gave an answer that it was in the nerve.They continued the surgery with competitor product.At the end, the tube and the probe was removed from the surgical field, performed the tests with the patient simulator and everything was responding correctly.There was no patient impact.There was surgical delay of 60 minutes and there was no product damage.Patient has medical history of ca.Detiroides.
 
Additional Manufacturer Narrative
H3 : analysis of product 8229506 of lot# 0224259494 found that visually, there was biological contaminants on the cuff balloon on the distal end of the device.Portions of the inflation assembly were cut and not returned.Electrically, the resistance of each lead shall be between 1.7 and 3.7 ohms and the actual measurements were 3.7 ohms (blue), 3.7 ohms (blue with clear tubing), 3.3 ohms (red), and 3.5 ohms (red with clear tubing) which all the electrodes were in specification.Functionally, for further analysis, the device was connected to a nim system, and the device passed the electrode check and there was no erratic behavior during functional testing.A stylet was used to manipulate the shape of the device and there was no intermittent behavior.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.H6 : codes updated, previous applied fdm b17 and fdc c20 no longer applicable.H10 : regulatory reports with ref # 9612501-2022-01564 and 9612501-2022-01565 submitted for other products involved in this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up it was reported that stimulus adjusted first to 0.8 and then to 1.0.Threshold set to 100.No baseline was performed.The patient's nerve integrity checked before closing the site with competitor's stimulator.There was no visual and/or audible indicators to alert the user to the problem and there was no error code displayed.No waveform displayed.A short-acting relaxant was used and after 30 minutes the anesthesiologist performed the tests with the equipment intended for this purpose and it was found that the muscle relaxant was no longer present.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key15394397
Report Number1045254-2022-00546
Device Sequence Number12293226
Product Code ETN
UDI-Device Identifier00643169789555
UDI-Public00643169789555
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model Number8229506
Device Catalogue Number8229506
Device Lot Number0224259494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight60 KG